Pulmonary toxicity associated with fludarabine monophosphate

Paul G. Hurst, Michael P. Habib, Harinder Garewal, Marlene Bluestein, Maria Paquin, Bernard R. Greenberg

Research output: Contribution to journalArticle

44 Scopus citations

Abstract

Fludarabine monophosphate (FAMP), the 2-fluoro, 5′phosphate derivative of 9-β-D-arabinofuranosyl adenine (ara-A), is a purine nucleoside antimetabolite presently undergoing clinical testing for the treatment of a variety of malignancies including lymphoproliferative disorders and acute leukemia. We report a case of diffuse interstitial pneumonitis during treatment of chronic lymphocytic leukemia with FAMP. This resolved quickly with high dose steroids, recurred with steroid withdrawal, and abated with further steroid therapy. To our knowledge, this is the first reported case of fludarabine monophosphate associated pulmonary toxicity.

Original languageEnglish (US)
Pages (from-to)207-210
Number of pages4
JournalInvestigational New Drugs
Volume5
Issue number2
DOIs
StatePublished - Jun 1 1987

Keywords

  • drug induced pulmonary disease
  • fludarabine monophosphate

ASJC Scopus subject areas

  • Oncology
  • Pharmacology
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Pulmonary toxicity associated with fludarabine monophosphate'. Together they form a unique fingerprint.

  • Cite this

    Hurst, P. G., Habib, M. P., Garewal, H., Bluestein, M., Paquin, M., & Greenberg, B. R. (1987). Pulmonary toxicity associated with fludarabine monophosphate. Investigational New Drugs, 5(2), 207-210. https://doi.org/10.1007/BF00203548